28 Sep 2009
Yes, antibiotics do affect birth control pill (combined oral contraceptives).
The effectiveness of estrogen-containing oral contraceptives may be impaired by concomitant treatment with antibiotics.
Just be aware that there is a risk of breakthrough bleeding and unintended pregnancy during concomitant antimicrobial therapy. Alternative or additional methods of birth control should be considered during and for at least one week beyond the last dose of short-term antimicrobial therapy, and for at least the initial weeks of long-term antimicrobial therapy when risk may be the greatest.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking sprintec birth control pills. This is my second month, but I've taken them in the past and my body always reacts the same, except ...
1 answer • 31 Jul 2014
Hi, I've been on combined monophasic bc pills for the past year or so. I noticed today that I have sore nipples. Only the tips of them, though. ...
2 answers • 13 Aug 2014
I use microgestin for birth control and have been on it for three months. I was taking the antibiotics while on the filler pills. So I have just ...
2 answers • 8 Dec 2014